Translator Disclaimer
September 2020 On the absolute continuity of random nodal volumes
Jürgen Angst, Guillaume Poly
Ann. Probab. 48(5): 2145-2175 (September 2020). DOI: 10.1214/19-AOP1418

Abstract

We study the absolute continuity with respect to the Lebesgue measure of the distribution of the nodal volume associated with a smooth, nondegenerate and stationary Gaussian field $(f(x),{x\in\mathbb{R}^{d}})$. Under mild conditions, we prove that in dimension $d\geq3$, the distribution of the nodal volume has an absolutely continuous component plus a possible singular part. This singular part is actually unavoidable bearing in mind that some Gaussian processes have a positive probability to keep a constant sign on some compact domain. Our strategy mainly consists in proving closed Kac–Rice type formulas allowing one to express the volume of the set $\{f=0\}$ as integrals of explicit functionals of $(f,\nabla f,\operatorname{Hess}(f))$ and next to deduce that the random nodal volume belongs to the domain of a suitable Malliavin gradient. The celebrated Bouleau–Hirsch criterion then gives conditions ensuring the absolute continuity.

Citation

Download Citation

Jürgen Angst. Guillaume Poly. "On the absolute continuity of random nodal volumes." Ann. Probab. 48 (5) 2145 - 2175, September 2020. https://doi.org/10.1214/19-AOP1418

Information

Received: 1 November 2018; Revised: 1 September 2019; Published: September 2020
First available in Project Euclid: 23 September 2020

MathSciNet: MR4152638
Digital Object Identifier: 10.1214/19-AOP1418

Subjects:
Primary: 26C10, 60H07
Secondary: 30C15, 42A05

Rights: Copyright © 2020 Institute of Mathematical Statistics

JOURNAL ARTICLE
31 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.48 • No. 5 • September 2020
Back to Top